MAUDE Adverse Event Report: VOLCANO CORPORATION REFINITY ROTATIONAL IVUS CATHETER ST; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION REFINITY ROTATIONAL IVUS CATHETER ST; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89900
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks e1 & g2: country is australia.Blocks h3: the refinity catheter has not been returned for evaluation, thus no returned product investigation was performed.Blocks h6: the user did not fully remove the air from the refinity catheter prior to use and flushed the catheter while inside the patient.The ifu warns that air entrapped in the catheter and flushing accessories can cause potential injury or death.Always verify that the catheter and flushing accessories have been properly cleared of air prior to inserting the catheter into the vasculature.Blocks h7 & h9: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a refinity catheter was used in a diagnostic coronary procedure in the mid circumflex artery.During prep, the catheter was flushed, connected to the pimr, then placed in the patient and ivus image showed air.The catheter was removed from the patient, flushed again, and placed back in the patient, but air was still present.At this point, the catheter was flushed while inside the patient and saw fluid escaping at the housing of the catheter.The catheter was removed and a new refinity catheter was used to complete the procedure.No patient injury reported.This product problem is being reported for the air entrapped in the catheter.There is a potential for harm if the malfunction were to recur.
 
Event or Problem Description
This product problem is no longer reportable because no air was seen entrapped in the device during the returned product evaluation.
 
Additional Manufacturer Narrative
Blocks b1/b5/h1: based on the returned product evaluation, this is no longer reportable for a product problem.There is no potential for harm since no air was entrapped in the catheter.Blocks d9 & g3: the refinity catheter was returned for evaluation.Block h3: visual inspection found no unusual characteristics of the device.During functional testing, the catheter was connected from the syringe to the one-way valve on the catheter hub with no issues.The catheter was flushed twice continuously without difficulty and no leaks were observed from any location other than the vent port at the distal end in the monorail section (expected outcome).No air was seen entrapped in the device.Block h6: based on the evaluation, the catheter performed as intended.No air was entrapped in the catheter; thus, the reported complaint could not be confirmed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
REFINITY ROTATIONAL IVUS CATHETER ST
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
danielle bullock
3721 valley centre drive #500
san diego, CA 92130
619633-4179
MDR Report Key17550881
Report Number3008363989-2023-00041
Device Sequence Number17841824
Product Code OBJ
UDI-Device Identifier00845225002831
UDI-Public(01)00845225002831(11)230417(17)250417(10)0302880028
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2025
Device Model Number89900
Device Catalogue Number89900
Device Lot Number0302880028
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI: 6F SION BLUE GUIDEWIRE; MEDTRONIC: 6F LAUNCHER EBU GUIDE CATHETER; TERUMO: GF INTRODUCER SHEATH
Patient Age45 YR
Patient SexFemale
Patient Weight85 KG
Patient EthnicityNon Hispanic
Patient RaceWhite